Anyone have positive encouraging stories being on Lexapro? I'm so worried and scared to start medication but it's really hurting my children and husband. Is like I'm not the same person. I really wish to meet here anyone that felt they would never feel the same again but did. Please anyone?
First of all, I'm so sorry you feel like this! I felt exactly the same after I had my little girl. I suffered from severe postnatal anxiety and it took me 6 months to finally see a doctor. I was put on to Lexapro and I have to say the first 4-6 weekS were hell!! My anxiety got worse, I wasn't sleeping, I lost an extreme amount of weight and I felt sick all the time. I actually thought I was losing my mind! But after about 6 weeks, the cloud started to lift. By around the 8 weeks mark it was like I was a new person! I was happy, chilled, healthy and relaxed. My husband couldn't believe the change in me! I felt free. I stayed on Lexapro for about 10 months and then I weaned. I felt I weaned too early as 3 months after I weaned and went a little backward, nothing like before, but I have recently gone back onto Lexapro and I feel much better for it. I just think I'm better on Lexapro - nothing wrong with that. It's not easy getting on to Lexapro but it's so worth it!!! Let me know if you want to discuss further! Happy to help you through this. :-)
Ive never written on a forum before but i think its important to share my story being it was a POSITIVE outcome! I was on 20 mg paxil for about 3 years and tried to get off two or three times. The first time i failed miserably after having crying episodes almost everyday. The last time i was able to stop taking the meds for 3 months and the withdrawal symptoms wouldn't go away. I felt terrible and sad and went back to the psychiatrist. He put me on lexapro. I took 10mg for about a year. The past three months i have tapered off and would like to say all is well!!!
My advice is this taper s l o w l y and keep a log. A log keeps you on track and motivated. I went down to 5 mg for about a month, then 2.5 for a month and then 2.5 every other day. Half the battle of tapering off these meds is the FEAR and uncertainty that it wont work and youll have to go back on it. So many of these forums have negative stories with bad outcomes. I want to say that i have been successful.
You will have bad days and maybe lash out on people or become easily emotional. Just try to brush it off and KEEP GOING!!
I know i wanted to go off this medicine in case i wanted to start a family one day. (Im a female) whatever reason you would like to go off antidepressants: You can do it too.
I also started taking the following supplements: vitamin B and fish oil
I try very hard to get to the gym to work out as it helps!! Even 20 minutes of getting my heartrate up a bit makes me feel better mentally.
Hopefully i stay feeling OK. My personality has definitely changed a bit. Im more quiet... I think more and talk less. People at my job have definitely noticed but after a couple of weeks the questioning "whats wrong" passed.
I hope my story helps anyone out there looking for some light at he end of the tunnel.
Sleepymomma5; Just for your knowledge Lexapro has been out for some time and has made a ton of difference for many people, And it is very common to feel worse before you feel better sometimes when you first start the anxiety and such it is to help with get worse for the first week or two, Then from that point on you gradually start to feel better but it is important that you take it exactly as your doctor has said a lot of people feel much better by week 4 and you reach your full blood level of this medication at 6 to 8 weeks. Try and stick with it and continue to check in with your doctor.Best wishes you are not alone.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2013 • 4 answers
Posted 9 Feb 2015 • 2 answers
Posted 30 Sep 2015 • 32 answers
Posted 17 Jun 2017 • 3 answers
Posted 4 Apr 2018 • 1 answer